MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM; PLATE, FIXATION, BONE
Model Number 657318S
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported, the locking screw did not lock when the locking screw was inserted into the plate.I checked the insertion angle and the depth of the drill, and reinserted it several times, but did not lock.I changed it to a screw of the same size and locked it when i put it back in.Doctor's view: "is the screw defective, the plate defective, or the screw too tight?" (b)(4) comment, "it is possible that the screw has contacted hard bone and changed the angle.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device disposition unknown.
 
Event or Problem Description
As reported, the locking screw did not lock when the locking screw was inserted into the plate.I checked the insertion angle and the depth of the drill, and reinserted it several times, but did not lock.I changed it to a screw of the same size and locked it when i put it back in.Doctor's view: "is the screw defective, the plate defective, or the screw too tight?" sr comment, "it is possible that the screw has contacted hard bone and changed the angle.".

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L18MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9936221
Report Number0008031020-2020-01156
Device Sequence Number2497007
Product Code HRS
UDI-Device Identifier07613327086904
UDI-Public07613327086904
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number657318S
Device Catalogue Number657318S
Device Lot NumberD34233
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1